Alert archive / Maine / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 12, NWS Gray, ME

June 30, 2000Cumberland County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 30, 2000, 1:25 PM EDT for Cumberland County, Maine. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 30, 2000, 1:25 PM EDT (17:25 UTC)
Expired
Jun 30, 2000, 2:15 PM EDT
In force
50 min
Issued by
NWS Gray, ME
Area
Whole counties

County Cumberland County, ME

What was reported inside it

TimeReportWhereRemark
Jun 30, 1:55 PM EDTHail 0.75Casco, ME
Jun 30, 2:14 PM EDTHail 0.75South Bridgton, ME
Jun 30, 2:20 PM EDTHail 0.75Bridgton, ME

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 5.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2000-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2000-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WUUS51 KGYX 301727
SVRPWM
MEC005-301815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
125 PM EDT FRI JUN 30 2000

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CUMBERLAND COUNTY IN SOUTHWEST MAINE

* UNTIL 215 PM EDT

* AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CASCO...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM IS  OVER...
  CASCO NOW AND
  5 MILES WEST OF NEW GLOUCESTER AT 215 PM

LARGE HAIL AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:30 AM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 30, 9:30 AM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
930 AM EDT FRI JUN 30 2000

ZONES...
WL INCR POP TO LIKELY FOR FAR NRN NH AND REST OF ME MTN ZNS BASED ON
LATEST RADAR/SAT SHOWG LOTS OF CLDS AND SCT-BKN AREA OF PCPN.  WITH
MORE CLDS/PCPN ARND WL LWR MAX TEMP BY A CUPLE DEG.  WL ACCOMPLISHED
THESE CHGS BY PLACING THESE ZNS IN WITH ME ZNS 8 AND 9.

HAVE ADJUSTED WNDS FOR THIS AFTN.  MDLS KEEP SFC TROF OVR FA WITH NH
AND XTRM WRN ME SEEING A MORE WRLY WND WHILE E PTNS OF FA HAVE A MORE
SSW SFC FLOW.  WNDS SHUD BE ONSHORE ALG THE CST...GENLY SSW.

REST OF FCST LOOKS GOOD WITH AT LEAST A 30 PCT CHC FOR AN AFTN
RW/TSTM UNDER P/SUNNY SKIES WITH AMPLE MOISTURE AND INSTABILITY ARND
AND ENUF LIFT PROVIDED BY CYC FLOW ALFT DESPITE DEPARTING VORT MAX.

CWF...
WINDS/SEAS BLO SCA AND WL RMN BLO SCA THRU SAT.  FLOW WL BE ONSHORE
TDY THEN BCM OFFSHORE TNGT AS AREA OF WK...DISORGANIZED LO PRES
MOVS E OF REGION.

.GYX...NONE.

SJC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:19 AM EDTSevere Thunderstorm WarningGYXOxford41 min
Jun 30, 12:05 PM EDTSevere Thunderstorm WarningGYXOxford40 min
Jun 30, 12:48 PM EDTSevere Thunderstorm WarningGYXOxford42 min
Jun 30, 1:11 PM EDTSevere Thunderstorm WarningGYXAndroscoggin49 min
Jun 30, 1:41 PM EDTSevere Thunderstorm WarningGYXOxford49 min
Jun 30, 1:50 PM EDTSevere Thunderstorm WarningGYXFranklin40 min
Jun 30, 2:10 PM EDTSevere Thunderstorm WarningGYXCumberland65 min
Jun 30, 2:13 PM EDTSevere Thunderstorm WarningGYXYork32 min
Jun 30, 2:14 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Sagadahoc61 min
Jun 30, 2:36 PM EDTSevere Thunderstorm WarningGYXCumberland54 min
Jun 30, 3:03 PM EDTSevere Thunderstorm WarningGYXLincoln, Sagadahoc57 min
Jun 30, 4:02 PM EDTSevere Thunderstorm WarningGYXLincoln43 min

Nearby

Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.